Discussions that mention atenolol

Heart Disorders board


I’m being woken in the middle of the night with a pounding heart and my left arm completely numb (I can't even move it for a couple minutes). When my arm wakes up and my heart eases off and goes back to its normal (60 a min) I still have to stay up for a little while, until my chest feels better.
I know it sounds strange but I am also having cold toes a lot. Plus, they burn when they are not cold.
Are these heart issues that I should worry about?
All the Doc did was put my Atenolol back to what I was taking befor she reduced it 10 days ago. She had told me to reduce it to 50mg hoping to give me more energy, and because my BP was a little low (avg. 110/55).

I have to live with a lot of chronic heart problems, but do I seek after more investigation when I have symptoms that are not life threatening? I’m afraid if I do press the issue all they will do is schedule another heart Catherization – Aahhh…… It doesn’t seem like the heart Catherizations help that much anymore.
enie
alliejazz,
I did call the Doc. She said to go back to the 100 mg of atenolol instead of the 50. They had reduced the atenolol on the 5th of March to see if it might decrease my new symptoms, but then a lot of extra symptoms started on the 7th. I called and left a message on the 9th and she called me back on the 12th. That’s when she said to go back up on the atenolol and call her if I had any more problems.
I am already taking a lot of heart meds and she thought she could help my bad angina spells and exhaustion by reducing the atenolol dosage.
In the last two months, I also have tried reducing the plendil but that gave me real bad obvious heart problems, so I went back to the 10mg. And I tried reducing the nitro patches and I was short of breath and had chest tightness; so I went back to .8 on those. One Doc even added fosinopril to my long list of meds, but that didn’t work. It caused bad side effects and my BP went too low.
I guess they are trying to find a safer combination of drugs and my heart is not having a good time with the changes.
All they are willing to do for me at the clinic are; Meds, blood tests, and heart caths and I guess I'm just very tired because it is not helping.
I am on: atenolol, plendil, Tikosyn, and Nitro patches for my heart; Plus plavix with aspirin for stents; Zetia for cholesterol; And t#3 as needed for pain; My celebrex was just cut from 400 mg to 200 mg a day and so I now have to deal with a lot of my old joint, rib, and back pains again. I also take pepsid and nexium because I take too many pills.

Sorry I’m using you guys as a sounding board, but I just need to tell someone my woes, and I can’t tell anybody that I know or they would freak out. I know I'm in bad shape, but I still would like to be able to do something. Instead my husband (who is in an electric wheel chair and in constant pain from post polio), he has to wait on me hand and foot. I can't see why they can't do something to help me so at least I could cook my husband’s breakfast, vacuum this dirty floor, and grocery shop.

I'll stop whining now,
enie
I appreciate your replies,
enie
You sure sound like a good granddaughter, alliejazz.
I wish you were mine. Around here the department of social services and SSI can't help me because my husband's Social Security Disability is too high, (a little over 900 a month), so we don't qualify for any help. My husband drives me 140 miles round trip several times a month so I can get proper care. I’m able to get indigent care there, and I only have to pay the expenses of the trip and reduced cost medication. I shouldn’t complain except it is so very hard on my husband. He has more problems than I do.

Well good news!
My extra symptoms went away a day and a half after I increased my Atenolol. I haven’t been awakened by a pounding heart or numb arm since I went back to my old dosage. Plus I don’t have the cold or burning toes either.

It’s amazing what one little pill can do…bad and good…
Mysteriously the continuous migraine I was having last week have eased off too.

Thank you so much for your replies,
enie